Breathing pain

I'm nearly 40 been dx with SLE, SS and am on AZA and Hydroxychloroquine.

I've been fairly well for the last year or so since being on AZA but started this week with pain when breathing deeply, coughing or laughing. GP found me with a slightly raised temp, elevated heart rate. My lungs were clear when he listened. Sent me for X-ray (results due in a week!) and ECG (appt in a week!).

Today I've been sleeping, my whole body hurts, I feel terrible. My question is can I flare whilst on AZA? Thanks for reading x

2 Replies

oldestnewest
  • Yes, you can - the meds ar not given in such high doses that the immune system shuts down and you feel no pain, because then you'd have no defender against nasties. The doses given just dampen down the activity of the immune system, so a flare is always possible.

    I'm on mycophenolate and hydroxy and kept having flares until my rheumy put me on low dose Prednisolone and they improved hugely.

  • Frustratingly, Lupus has effected my lungs while having a flares (fortunately without leaving long term damage) , Unfortunately in my experience - because the problem can be hard to spot, a GP having a listen to the lungs or even an x-ray doesn't always indicate the presence of Lupus inflammation of the lung.

    The only time a Doctor ever picked up on SLE lung problems for me was a very experienced Rhuematologist essentially from the 20th century who had spent a life time practicing fundamental specialist observation skills - ie. listening for suptle abnormalities in the heart, lung - abdomen sounds.

    I don't know wether Modern Doctors have these skills anymore ?

You may also like...